HELP Withdrawal for Clonazapam Desperate

Discussion in 'Fibromyalgia Main Forum' started by razorqueen, May 5, 2006.

  1. razorqueen

    razorqueen Member

    I have been tapering off Clonazapam at a slow rate with no side effects till now. I posted earlier about twitching and jerks. Last night I was constantly jerking and my neck muscles are so tight my head feels like it could pop off! I don't know what to do! I am on .125mgs right now. Can someone hlep me? I see my dr this afternoon
  2. girlymom

    girlymom New Member

    I take Klonipin also. It is a lifesaver for me many days. Did you decide to stop or your dr? When I am having thoses types of symptoms I need to get warm even if it's warm out. A bath works best for me but if I can't than even running my hands under very hot water can help. I know how hard this is, hang int there.
  3. razorqueen

    razorqueen Member

    it wasn't working for me anymore. I am doing this under drs care. A warm bath won't help me with this.
  4. Mikie

    Mikie Moderator

    Some docs prescribe other meds during the withdrawal period to negate the symptoms of withdrawal. Good luck and keep us updated.

    Love, Mikie
  5. Cromwell

    Cromwell New Member

    I am absolutely no help here, but I think you should let the doctor know. Oh I see you are seeing him today. Can you post and say what they said. Feel better.

    Love Anne C
  6. kholmes

    kholmes New Member

    How long have you been taking Clonazepam? How many milligrams were you taking?
    How slowly have you been tapering off?
    I hope your doctor has some helpful suggestions (or other medications) for you. Your withdrawal doesn't sound fun.
    I may be in the same boat soon, since I'm thinking about slowly weaning off of it myself. Right now, it is helping me with sleep, but I'd rather be on something less addicting in the long run.
    Good luck! I am sure you will weather this withdrawal and make it out just fine.
    I'll keep you in my prayers in the meantime.
    Kholmes
  7. girlymom

    girlymom New Member

    Hi razorqueen, though of you earlier and hope your appt. went well.
    girlymom
  8. heathnicole

    heathnicole New Member

    Have you tried taking a herb like Valerian Root to relax you? Or melatonin at night? Also look into taking something like Lunesta for a few nights to help you sleep.
    The best thing I did when my doc overdosed me on amphetamines ( ADD drugs)- . .. was to take a hot bath with epson salt and sweat . . .I felt weak and sick when I got out of the bath but I feel right asleep and felt better the next day.
    Let me know if this helps
    heather
    I'll be praying for you
  9. NyroFan

    NyroFan New Member

    razorqueen:
    I just went to the neurologist a little over a week ago and he told me not to stop the Klonopin and I asked him why I would stop it.

    He said he was telling all of his benzo patients because another patient in their practice stopped one cold turkey and ended up in the hospital with seizures.

    Why not check with doc this afternoon when you go?
    He could write down a taper schedule for you.

    nyrofan
  10. agcgmom

    agcgmom New Member

    I went off clonazapam too. I had a difficult time. I could not tolerate the rate at which my Dr recommended. He had me taper at extremely low rates. It took longer for me to taper off than I had been on the med. I was on 1mg only at night.I tapered off 1/4 a pill every 3 weeks until I was able to tolerate .5 mg then 1/4 of that pill every 3 weeks. It still wasn't pleasant but I could function. He told me that he had never had a patient need to taper off so slowly. He recommended that I consider benzos as a med that I am allergic to because it is so difficult for me to taper off them. Good luck!!
    [This Message was Edited on 05/06/2006]
  11. redtex

    redtex New Member

    10 mg is a very high dose.
  12. Scapper

    Scapper New Member

    I'm in the same boat as you and attempting to slowly wean off klonopin. Last week I lowered by .25 mgs and for one week straight, I felt like I could snap in half. My nerves were raw and everything sent me over the edge.

    I'm taking Valerian Root and some other calming herbs to try to counter the effects. Unfortunately, the only thing that seems to help me is time. Some of the lowering off of this has been easier than others. As I get lower, my body seems to react more severely.

    Please let us know what your doctor has to say.

    Hang in there. I know how hard this process is, but I'm still determined to get off of this drug completely. It stopped working for me a long time ago.

    scapper
  13. razorqueen

    razorqueen Member

    I did see my doc yesterday, and we decide to go back up a bit. Now I am taking .125mg 2xs/day. I will stay there for a while. I tappered off very slowly, but this last on was right in a middle of a flare, and I think that is why I can't handle it. I want off cause it isn't helping me anymore.
    He gave me a 1 month Rx for Zopiclone. Last night I took 1 flexeril, 1 Zopiclone 7.5 mgs, 2 Tylenol #3 and .125 mgs of clonazapam and THAT didn't even knock me out! I did sleep better tho then I have in a LONG time. I don't think I even got up to go the bathroom.
  14. kholmes

    kholmes New Member

    I'm very glad to hear you got a good night's sleep. Are your withdrawal symptoms lessening today? I hope you're feeling better, and that gradually, your withdrawal from Clonazepam will be less painful and disconcerting.
    Kholmes
  15. agcgmom

    agcgmom New Member

    yes, I got my doses incorrect. I haven't been on them for a while and just forgot the decimal point. Thanks for clearing that up! I have edited my first post.
  16. lilaclover30

    lilaclover30 New Member

    I take .50 at night ands .25 in the AM. No one ever said to decrease it or go off of it. So-----I am staying on it. Does help with sleep.

    Good luck to you.

    gentle hugs

    Joan
  17. Pianowoman

    Pianowoman New Member

    I'm glad you got some help and some sleep! I think you and your Doctor made a good decision for now. Take care and I hope you feel better.

    Kathy.
  18. razorqueen

    razorqueen Member

    everyone! Starting to feel a bit better
  19. razorqueen

    razorqueen Member

    well, the withdrawal symptoms are basically gone, PTL! That was scarey stuff! Slept almost normally too, tho not restorative. But thats ok for right now, at least it was sleep!
    well, you all have a good week coming up!

    Raz
  20. 69mach1

    69mach1 New Member

    i just started a few weeks ago for the first time....5 mgs..

    last night i kept waking up....oh well..

    jodie